This patient support community is for discussions relating to women's health issues, including bone health, gynecologic cancers, genetic testing, heart disease, infectious diseases, work issues, mammograms, reproductive health, sexuality, domestic abuse and sexual violence.
I am 30 years old and have been having severe menstrual issues. After seeing an ER doctor i did not learn much. He has adviced me to see an Ob/Gyn and I plan to do that but I have a few questins tha tmaybe someone can answer. He said I had a thick uterus lining and it needed to come out. what does that mean and what might be the step to get it out? He said he did not find any big tumors through the ultra sound. Could they have been missed.. Just trying to get any idea of what i might be looking at..
Thank you for your time
Well, let me tell you about my menstral issues, and maybe it will help you...
I started having periods when I was 11. They have always been very heavy for the first two or three days, with cramps that would double me over, then "normal" flow for another two or three days, and then light for a few days. I would be wearing a pad for 7 or 8 days every 28 days and would always end up with a friction burn on my butt. So, for the next 5 years, my mom would help me put diaper cream on my tush and we muscled through it. At 16 she decided I was old enough to use tampons, and that helped with the rash, but I was still having awful cramps and heavy periods. At 17 the doctor put me on birth control. Just regular old Ortho Tri-Cyclin, and the heavy bleeding went away, but the cramps were still there. I got pregnant at 21 and went back on birth control after my son was born, got pregnant again at 25 and ended up getting an IUD after my daughter was born. With the IUD, I was right back to heavy periods and cramps worse than before, but I did not want any more children, and due to family beliefs, (please don't ask. It's complicated and makes absolutly no sense at all) tubal ligation was not an option. Well, I started having problems with PMDD when I was about 28 or 29, so I started taking Zoloft. It helped with my mood, but I think my hormones must have changed right around that time because my periods went from a 28 day cycle to a 21 day cycle and I started spotting and cramping during ovulation too, so literally, I had some sort of bleeding going on every other week. When I turned 30 and Yaz was getting rave reviews, my doctor put me on that with the Zoloft. Finally my PMDD was under controll, but there was one side effect. I was spotting everyday. At first I thought it was just my body getting used to being on the pill after so many years, but when I finished the first pack, and starting the second, The spotting became bleeding, and it didn't stop. About the middle of the second month, I changed to Yasmine. The bleeding still did not stop AND I started getting migrane (migraine) headaches every few days. I was missing work and after about a month of headaches, my boss asked me to go back to the doctor. I stopped the pill but kept having migranes (migraines) and kept bleeding. I had a pap smear, pelvic exam, internal ultrasound, external ultrasound, and all the doctor could come up with was that my uterus was enlarged. No tumors, no cysts, no fibroids. He told me that he had tried everything he could think of to get me on a "normal" cycle and that it was not working. He also said that he could tell I was quite miserable, and recommended a hysterectomy. I turned 31 on July 13, my surgery was July 15.
I am two weeks and a couple days post-op right now. I have not had a migrane (migraine) since and I cannot tell you the relief I feel of never having to have a period again. No more pain, no more rashes, no more wearing Depends to bed in case I overflow in the night. Recovery hasn't exactly been a walk in the park, but it's only a few weeks out of my life and then I will be back to myself for the rest of my life.
This all sounds so familiar. I am setting up an appointment with a ob/gyn. I do not have one at this time. I can tell you though if they offer to take it out it is coming out. this has been horrible and i would be more than happy to see it gone..
thanks for your post
YES this is just like what I am going though!!! I started mine real young and have had ongoing problems. I too started ortho tri when i was young to help control it. I have been though the spectrum of tests however. They tell me everything is "normal" well bleeding every day is not "normal" They tell me that its just hormons and that beings I'm only 24 no one would even consider doing a hyst on me! so I am just screwed. I have been to several doctors and have had been told its 4 diff. things! My Dr. told me that if the pill i was just on made me bleed more then the 14 days i was already bleeding to call. well i did and was told to just tuff it out! Hormones make life hell! i feel sick all the time and cant function with them. I get depressed, migranes (migraines), tired, dizzy, light headed. when the bleeding continued into the third/fourth weeks i called again and told them i had enough and took myself off the pill. I was told that I would never know if it worked if I didnt give it three months. the Dr told me that i shouldnt have to wait 3 months..... I am getting tired of Dr.s not knowing what they are talking about, or changing their minds when my body doesnt work the way they want me too. I just want my life back!!! I am divorcing now and majority of it stems from the pills that were shoved down my throat! I cant go swimming with my son because i bleed through tampons quickly.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.